Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 46, NWS Lake Charles, LA

May 30, 2007Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 30, 2007, 4:19 PM CDT for Rapides Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2007, 4:19 PM CDT (21:19 UTC)
Expired
May 30, 2007, 5:15 PM CDT
In force
56 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Rapides Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1253 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 302120
SVRLCH
LAC079-302215-
/O.NEW.KLCH.SV.W.0046.070530T2119Z-070530T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
419 PM CDT WED MAY 30 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...HINESTON...GLENMORA...

* UNTIL 515 PM CDT

* AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9       
  MILES   SOUTH OF HINESTON...OR ABOUT 9 MILES NORTHEAST OF          
  PITKIN...AND   MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHWEST OF GLENMORA BY 440 PM CDT...

LAT...LON 3125 9249 3125 9282 3090 9281 3091 9250
      3103 9248

$$

K. KUYPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:31 PM CDT, 48 minutes earlier.

Area forecast discussion, May 30, 3:31 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT WED MAY 30 2007

.DISCUSSION...
MCS OVER N TX TOOK MORE OF AND E TURN...NOW DIVING SE ACROSS E TX/N
LA AT 35 MPH...JUST ABOUT TO ENTER NORTHERN TYLER/JASPER/NEWTON
COUNTIES IN TX...AND VERNON PARISH IN LA. THIS MCS WILL CONTINUE
TO DIVE SE INTO THE NEAR 70 DEW POINT AIR...AND LIKELY MAKE IT TO
THE COAST AND THE REMAINDER OF THE COASTAL WATERS. TEMPS MAY BE A
BIT TRICKY TONIGHT...IN THE UPPER 60S AFTER THE MCS PASSES...BUT
WILL LIKELY RECOVER A BIT OVERNIGHT INTO THE LOWER 70S ACROSS SE
TX/SW LA.

POPS FOR TOMORROW WILL BE A BIT HIGHER OVER CENTRAL AND SOUTH
CENTRAL LA THU WITH THE GREATEST INSTABILITY AND MOISTURE THERE.

BY FRI...THE MID/UPPER LEVEL TROF AXIS WILL BE EAST OF THE
AREA...WITH A SLIGHT CHANCE OF SHRA/TSRA EXPECTED. THIS WILL HOLD
TRUE FOR THE REMAINDER OF THE WEEKEND AS WELL...WITH TEMPS RISING
TO THE UPPER 80S/NEAR 90.

ANOTHER SHORTWAVE TROF WILL SWING ACROSS THE AREA MON...THUS
INCREASING THE CHANCES OF SHRA/TSRA ONCE AGAIN. HOWEVER...THIS ONE
APPEARS TO BE ON THE MOVE...AND NOT STALL OVER THE REGION FOR
SEVERAL DAYS.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  70  88  70  86 /  80  40  40  20
KBPT  72  89  71  86 /  80  40  40  20
KAEX  67  87  68  87 /  80  50  50  20
KLFT  69  86  69  86 /  50  50  50  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 30, 5:48 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
548 AM CDT WED MAY 30 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-311100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
548 AM CDT WED MAY 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL RETURN DURING THE AFTERNOON HOURS.
SOME STORMS MAY PRODUCE LOCALIZED FLOODING. HOWEVER, IN GENERAL,
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY AND
FRIDAY. HOWEVER, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 30, 3:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT WED MAY 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND GST     FORT POLK               31.05N 93.21W
05/30/2007  E0 MPH           VERNON             LA   PUBLIC

            ESTIMATED AT 65 MPH.

&&

FNAVEJAR

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:39 PM CDTSevere Thunderstorm WarningLCHVernon66 min
May 30, 4:05 PM CDTSevere Thunderstorm WarningLCHBeauregard55 min
May 30, 4:53 PM CDTSevere Thunderstorm WarningLCHAllen67 min
May 30, 5:41 PM CDTSpecial Marine WarningLCH94 min
May 30, 5:50 PM CDTSpecial Marine WarningLCH85 min
May 30, 6:00 PM CDTFlash Flood WarningLCHCalcasieu2 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.